Alert archive / Indiana / Flash Flood Warnings in 2004

Flash Flood Warning 30, NWS Chicago, IL

June 12, 2004Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois

NWS Chicago, IL issued this flash flood warning at Jun 12, 2004, 5:45 AM EST for Benton County, Jasper County, Newton County, Indiana; Iroquois County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2004, 5:45 AM EST (10:45 UTC)
Expired
Jun 12, 2004, 10:00 AM EST
In force
4 hr
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

Counties Iroquois County, IL, Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 96 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 10.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3388 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2004-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3388 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLOT 121046
FFWLOT
ILC075-INC007-073-111-121500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
545 AM CDT SAT JUN 12 2004

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS
  BENTON COUNTY IN NORTHWEST INDIANA
  JASPER COUNTY IN NORTHWEST INDIANA
  NEWTON COUNTY IN NORTHWEST INDIANA

* UNTIL 1000 AM CDT (1000 AM EST)

* AT 545 AM CDT...WEATHER SERVICE RADAR INDICATED MORE THUNDERSTORMS 
MOVING NORTHEAST INTO IROQUOIS COUNTY. THESE STORMS WILL ALSO MOVE 
INTO BENTON...NEWTON...AND JASPER COUNTIES. THIS WILL DELAY FLOOD 
WATERS FROM RECEDING AND COULD EVEN WORSEN FLOODING OVER THESE 
COUNTIES.

IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE
ROUTE. A CAR OR SMALL TRUCK INCLUDING SUVS AND PICKUPS CAN BE SWEPT
OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER.

LAT...LON 4122 8692 4095 8694 4049 8712 4050 8811
          4101 8815 4101 8755
$$

BRUMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:10 AM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 12, 4:10 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
410 AM CDT SAT JUN 12 2004

.DISCUSSION...
SHORT ON TIME THIS MORNING DUE TO THE ONGOING WEATHER. EMPHASIS
THIS PACKAGE WAS ON THE FIRST FEW PERIODS. ONGOING SHRA AND
TSRA IS DECREASING IN AREAL COVERAGE AND INTENSITY. HAVE
MAINTAINED THE FLOOD WATCH THROUGH NOON TODAY WITH NUMEROUS FLOOD
WARNINGS CURRENTLY IN PLACE. THE QUASI-STATIONARY BNDRY FRONTAL
WILL MOVE LITTLE TODAY DUE TO THE REINFORCED COLD POOL FROM THE
CURRENT MCS. I MAY BE TOO OPTIMISTIC WITH TODAYS HIGH TEMPS
GIVEN THE FRONTAL PLACEMENT AND CLOUD COVER. EXPECTING ANOTHER
ROUND OF TSRA OVERNIGHT TONIGHT IN RESPONSE TO AN
APPROACHING MID-LVL S/WV TROUGH...WHICH WILL LIKELY PROMPT A
FLOOD WATCH INTO SUNDAY. HELD OFF IN EXPANDING THE CURRENT FLOOD
WATCH TO AVOID CONFUSION WITH THE ONGOING WARNINGS. HAVE
INCREASED POPS TO LIKELY FOR TONIGHT. OTHERWISE THE INHERITED
FCST WAS MAINTAINED.

05

&&

.AVIATION DISCUSSION FOR 00Z TAFS...

AT 6 PM STRONG WARM FRONT SITTING TO S OF TAF SITES WITH
SECONDARY WARM FRONT/LAKE BREEZE FROM S OF GYY S DPA-RFD. A FEW
TS FIRING ON FRONT VCNTY RFD. TO NOT EXPECT MAIN FRONT TO PUSH N
OF TAF SITES THRU THIS PERIOD. EXPECT TS TO SLOWLY BUILD ESE THRU
NIGHT ALONG FRONT, ESPECIALLY AS IA TS COMPLEX MOVES ESE. AT THIS
TIME EXPECT TS TO CONTINUE VCNTY RFD BUT HOLD OFF IN CHI TAFS TIL
ABOUT 05Z. WILL BE CLOSE ON THIS. MAJOR OTHER PROBLEM IS THE 2ND
FRONT. IFR CIGS LAST FEW HOUR FROM PWK N. EXPECT THIS TO SLOWLY
SINK S THRU EVE AND GET INTO ORD AREA. EVENTUALLY WILL GO S OF
THERE BUT NOT TIL TS COME INTO PICTURE. MAIN TS EXPECTED E OF
TAFS BY 12Z WITH GRADUAL IMPROVEMENT THEN FROM IFR LEVELS THRU
MORNING. AF
&&

.LOT...WATCHES/WARNINGS/ADVISORIES...
.IL...FLOOD WATCH THRU NOON TODAY FOR ALL ZONES.
.IN...FLOOD WATCH THRU NOON TODAY FOR ALL ZONES.
.LK MI...SMALL CRAFT ADVISORY IN EFFECT FOR THIS MORNING.

&&

IMPORTANT NOTICE...EFFECTIVE JUNE 15...THE AWIPS IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM CHIAFDCHI TO CHIAFDLOT. THE WMO
HEADER FXUS63 KLOT WILL NOT CHANGE.
Hazardous weather outlook, Jun 11, 5:00 PM EST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO IL
500 PM CDT FRI JUN 11 2004

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-019
-121100-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
500 PM CDT FRI JUN 11 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT. THE
PRIMARY SEVERE THREAT IS DAMAGING STRAIGHT LINE WINDS.

IT IS MORE LIKELY THAT THESE STORMS WILL PRODUCE LOCALIZED HEAVY
RAINFALL AMOUNTS. ANY ADDITIONAL HEAVY RAINFALL WILL FURTHER
AGGREVATE ANY FLOOD SITUATION.  NEARLY SATURATED SOILS AND BANKFULL
STREAMS ACROSS THE AREA MAY QUICKLY FLOOD WITH RENEWED HEAVY
RAINFALL. STORMS DEVELOPING OVER NORTHERN IOWA THIS EVENING
ARE EXPECTED TO EVOLVE INTO A LARGE THUNDERSTORM COMPLEX LATE
TONIGHT AND PERSIST OVER THE REGION...ENDING FROM WEST TO EAST
SHORTLY AFTER SUNRISE SATURDAY.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED SATURDAY...SUNDAY...SUNDAY NIGHT AND
MONDAY NIGHT. THE STORMS SATURDAY AND SUNDAY COULD ALSO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATER TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

LMZ740>746-766-121100-
WINTHROP HARBOR IL TO NEW BUFFALO MI-
LAKE MICHIGAN-
500 PM CDT FRI JUN 11 2004

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN LAKE MICHIGAN LATER
TONIGHT...ESPECIALLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY...SUNDAY...SUNDAY NIGHT...AND
MONDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)

MERZLOCK

In the hours before

Local storm report, Jun 12, 4:40 AM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
440 AM CDT SAT JUN 12 2004

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 AM    WATSEKA                    IL   FLOODING
05/12/04   IROQUOIS

    FLOODING ON U.S. 52 IN VILLAGE OF IROQUOIS.
Local storm report, Jun 12, 4:45 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
445 AM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLOOD            MINOOKA                 41.45N 88.26W
06/12/2004                   WILL               IL   LAW ENFORCEMENT

            INTERSTATE 80 NEAR RIDGE ROAD

&&

RLB
Local storm report, Jun 12, 4:45 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CHICAGO IL
445 AM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLOOD            MINOOKA                 41.45N 88.26W
06/12/2004                   GRUNDY             IL   LAW ENFORCEMENT

            INTERSTATE 80 NEAR RIDGE ROAD

&&

RLB
Local storm report, Jun 12, 4:58 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
458 AM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLOOD            GOODLAND                40.76N 87.29W
06/12/2004                   NEWTON             IN   LAW ENFORCEMENT

            FLOODING ALONG U.S. 24

&&

RLB
Local storm report, Jun 12, 5:10 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
510 AM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLOOD            GOODLAND                40.76N 87.29W
06/12/2004                   NEWTON             IN   LAW ENFORCEMENT

            FLOODING ALONG U.S. 24

0413 AM     FLOOD            EARL PARK               40.69N 87.42W
06/12/2004                   BENTON             IN   EMERGENCY MNGR

            WIDESPREAD FLOODING OVER ENTIRE COUNTY. TWO AND A HALF
            INCHES AT EARL PARK.

0413 AM     FLOOD            4 NE ROCHELLE           41.96N 89.01W
06/12/2004                   OGLE               IL   LAW ENFORCEMENT

            MILFORD ROAD FLOODED SOUTH OF TWOMBLEY ROAD.

0254 AM     FLASH FLOOD      SOMONAUK                41.63N 88.68W
06/12/2004                   LA SALLE           IL   EMERGENCY MNGR

0254 AM     FLOOD            SOMONAUK                41.63N 88.68W
06/12/2004                   LA SALLE           IL   EMERGENCY MNGR

0230 AM     FLOOD            PLANO                   41.66N 88.53W
06/12/2004                   KENDALL            IL   AMATEUR RADIO

            FLOODING ACROSS U.S. HWY 34 IN PLANO.

0230 AM     FLOOD            OSWEGO                  41.70N 88.33W
06/12/2004                   KENDALL            IL   LAW ENFORCEMENT

            NUMEROUS ROADS COVERED WITH HIGH WATER. COLLINS ROAD
            BETWEEN GROVE AND PLAINFIELD IS CLOSED DUE TO HIGH WATER.

0215 AM     FLASH FLOOD      ROCKFORD                42.27N 89.06W
06/12/2004                   WINNEBAGO          IL   TRAINED SPOTTER

            WATER FLOWING ACROSS ROADWAYS IN THE SOUTHERN HALF OF THE
            CITY.

0200 AM     FLOOD            MINOOKA                 41.45N 88.26W
06/12/2004                   WILL               IL   LAW ENFORCEMENT

            INTERSTATE 80 NEAR RIDGE ROAD

0130 AM     FLASH FLOOD      AURORA                  41.77N 88.29W
06/12/2004                   KANE               IL   EMERGENCY MNGR

            1 LANE CLOSED DUE TO FLOODING AT SULLIVAN RD. AND RT. 31.
            2.15 INCHES TOTAL RAINFALL.

0125 AM     FLASH FLOOD      NAPERVILLE              41.76N 88.15W
06/12/2004                   DUPAGE             IL   NWS EMPLOYEE

            STREET FLOODING AT RIVER RD. AND WILSHIRE BLVD.

0116 AM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            DITCHES FULL AT RT. 30 AND CATON FARM RD. WATER OVER ROAD
            AT HENNEPIN RD. AND RT. 30.

0105 AM     FLOOD            JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            DUPAGE RIVER OVER BANKS AT RT. 52 WEST OF ESSINGTON. GAGE
            READING 4.5 FEET.

0104 AM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            18 INCHES OF WATER OVER ROADWAY AT RIVER RD. AND RT. 52
            AND BLAT RD. DEBRIS IN ROADWAY.

1255 AM     FLASH FLOOD      LIBERTYVILLE            42.28N 87.97W
06/12/2004                   LAKE               IL   EMERGENCY MNGR

            ROADS CLOSED AT RT 45 AND RT 137 IN LIBERTYVILLE AND
            WADSWORTH RD IN BEACH PARK.

1225 AM     FLASH FLOOD      BOURBONNAIS             41.16N 87.88W
06/12/2004                   KANKAKEE           IL   TRAINED SPOTTER

            STREET FLOODING AT RT. 45 AND IL 102.

1218 AM     FLASH FLOOD      PLAINFIELD              41.62N 88.20W
06/12/2004                   WILL               IL   TRAINED SPOTTER

            8 TO 10 INCHES OF WATER ON THEODORE RD. EAST OF COUNTY
            LINE RD.

1215 AM     FLASH FLOOD      FRANKFORT               41.50N 87.84W
06/12/2004                   WILL               IL   EMERGENCY MNGR

            FLOODING AND PEA SIZED HAIL AT HARLEM RD. AND RT. 30.

1208 AM     TSTM WND DMG     JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   LAW ENFORCEMENT

            POWER LINES DOWN AT INTERSECTION OF RAYNOR AVE. AND
            RICHMOND ST.

1206 AM     FLOOD            JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            RESIDENTIAL BASEMENT FLOODING IN THE AREA OF MORAN AND
            CLEMENT RDS.

1205 AM     LIGHTNING        ELWOOD                  41.41N 88.11W
06/12/2004                   WILL               IL   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON REDWOOD RD.

1205 AM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   LAW ENFORCEMENT

            MULTIPLE FLOODED VEHICLES ON BRIGGS ST BETWEEN SPENCER
            AND LARAWAY RDS.

1200 AM     FLASH FLOOD      FOX RIVER GROVE         42.20N 88.22W
06/12/2004                   MCHENRY            IL   TRAINED SPOTTER

            STREET FLOODING ON RT. 14 FROM THE FOX RIVER TO RT. 22,
            CONTINUING 2 MILES EAST.

1156 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND SUBMERGED VEHICLE AT INTERSECTION OF
            HENDERSON AND WASHINGTON RDS.

1150 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND 2 SUBMERGED VEHICLES ON US-30 EAST OF
            BRIGGS RD. AT THE RAILROAD VIADUCT.

1140 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND SUBMERGED VEHICLE ON CENTER ST.
            ON-RAMP TO EASTBOUND I-80.

1138 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND SUBMERGED VEHICLES AT INTERSECTION OF
            S. CHIGAGO AND PATTERSON RDS.

1138 PM     FLASH FLOOD      PLAINFIELD              41.62N 88.20W
06/11/2004                   WILL               IL   TRAINED SPOTTER

            STREET FLOODING AT CATON FARM AND DRAUDEN RDS.

1130 PM     FLASH FLOOD      PLAINFIELD              41.62N 88.20W
06/11/2004                   WILL               IL   AMATEUR RADIO

            STREET FLOODING AT INTERSECTION OF CATON FARM RD. AND
            DRAUDEN RD. 0.85 INCHES OF RAIN IN 1 HR.

1130 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING. PORTIONS OF MANY ROADWAYS
            INCLUDING MADISON, CENTER, SPRINGFIELD AND GLENWOOD RDS.
            UNDER WATER.

1125 PM     HAIL             DE KALB                 41.93N 88.75W
06/11/2004  0.75 INCH        DE KALB            IL   LAW ENFORCEMENT

            REPORTED ON NIU CAMPUS BY CAMPUS POLICE.

1125 PM     HAIL             LOCKPORT                41.59N 88.05W
06/11/2004  1.00 INCH        WILL               IL   TRAINED SPOTTER

            REPORTED AT RT. 7 AND MADISON ST.

1121 PM     LIGHTNING        JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            HOUSE HIT BY LIGHTNING AT INTERSECTION OF PRESTIGE AND
            MASON RDS.

1121 PM     LIGHTNING        JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            HOUSE HIT BY LIGHTNING AT INTERSECTION OF PRESTIGE AND
            MASON RDS.

1115 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AT THE INTERSECTION OF BRIGGS RD. AND RT.
            52.

1115 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AT INTERSECTION OF BRIGGS RD. AND RT. 52.

1045 PM     HAIL             4 NE LEMONT             41.71N 87.94W
06/11/2004  0.88 INCH        COOK               IL   TRAINED SPOTTER

1045 PM     HAIL             4 NE LOCKPORT           41.63N 87.99W
06/11/2004  0.88 INCH        WILL               IL   TRAINED SPOTTER

1034 PM     TSTM WND DMG     JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            POWER LINES DOWN AT INTERSECTION OF MARQUETTE AND
            GLENWOOD.

1034 PM     TSTM WND DMG     JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            POWER LINES DOWN AT THE INTERSECTION OF MARQUETTE AND
            GLENWOOD RD.

1030 PM     HAIL             4 NW MANHATTAN          41.47N 88.04W
06/11/2004  0.88 INCH        WILL               IL   LAW ENFORCEMENT

0930 PM     HAIL             2 SE ROSCOE             42.40N 88.98W
06/11/2004  1.00 INCH        WINNEBAGO          IL   CO-OP OBSERVER

0801 PM     HAIL             10 NW ROCKFORD          42.37N 89.20W
06/11/2004  0.75 INCH        WINNEBAGO          IL   EMERGENCY MNGR

            1 MILE NORTH OF SHIRLAND

0751 PM     HAIL             ROCKFORD                42.27N 89.06W
06/11/2004  0.88 INCH        WINNEBAGO          IL   EMERGENCY MNGR

            DIME SIZE HAIL SOUTHWEST SIDE OF ROCKFORD AND NICKEL SIZE
            HAIL DOWNTOWN ROCKFORD.

&&

RLB
Local storm report, Jun 12, 5:10 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE CHICAGO IL
510 AM CDT SAT JUN 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 AM     FLOOD            GOODLAND                40.76N 87.29W
06/12/2004                   NEWTON             IN   LAW ENFORCEMENT

            FLOODING ALONG U.S. 24

0413 AM     FLOOD            EARL PARK               40.69N 87.42W
06/12/2004                   BENTON             IN   EMERGENCY MNGR

            WIDESPREAD FLOODING OVER ENTIRE COUNTY. TWO AND A HALF
            INCHES AT EARL PARK.

0413 AM     FLOOD            4 NE ROCHELLE           41.96N 89.01W
06/12/2004                   OGLE               IL   LAW ENFORCEMENT

            MILFORD ROAD FLOODED SOUTH OF TWOMBLEY ROAD.

0254 AM     FLOOD            SOMONAUK                41.63N 88.68W
06/12/2004                   LA SALLE           IL   EMERGENCY MNGR

0230 AM     FLOOD            PLANO                   41.66N 88.53W
06/12/2004                   KENDALL            IL   AMATEUR RADIO

            FLOODING ACROSS U.S. HWY 34 IN PLANO.

0230 AM     FLOOD            OSWEGO                  41.70N 88.33W
06/12/2004                   KENDALL            IL   LAW ENFORCEMENT

            NUMEROUS ROADS COVERED WITH HIGH WATER. COLLINS ROAD
            BETWEEN GROVE AND PLAINFIELD IS CLOSED DUE TO HIGH WATER.

0215 AM     FLASH FLOOD      ROCKFORD                42.27N 89.06W
06/12/2004                   WINNEBAGO          IL   TRAINED SPOTTER

            WATER FLOWING ACROSS ROADWAYS IN THE SOUTHERN HALF OF THE
            CITY.

0200 AM     FLOOD            MINOOKA                 41.45N 88.26W
06/12/2004                   GRUNDY             IL   LAW ENFORCEMENT

            INTERSTATE 80 NEAR RIDGE ROAD

0130 AM     FLASH FLOOD      AURORA                  41.77N 88.29W
06/12/2004                   KANE               IL   EMERGENCY MNGR

            1 LANE CLOSED DUE TO FLOODING AT SULLIVAN RD. AND RT. 31.
            2.15 INCHES TOTAL RAINFALL.

0125 AM     FLASH FLOOD      NAPERVILLE              41.76N 88.15W
06/12/2004                   DUPAGE             IL   NWS EMPLOYEE

            STREET FLOODING AT RIVER RD. AND WILSHIRE BLVD.

0116 AM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            DITCHES FULL AT RT. 30 AND CATON FARM RD. WATER OVER ROAD
            AT HENNEPIN RD. AND RT. 30.

0105 AM     FLOOD            JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            DUPAGE RIVER OVER BANKS AT RT. 52 WEST OF ESSINGTON. GAGE
            READING 4.5 FEET.

0104 AM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            18 INCHES OF WATER OVER ROADWAY AT RIVER RD. AND RT. 52
            AND BLAT RD. DEBRIS IN ROADWAY.

1255 AM     FLASH FLOOD      LIBERTYVILLE            42.28N 87.97W
06/12/2004                   LAKE               IL   EMERGENCY MNGR

            ROADS CLOSED AT RT 45 AND RT 137 IN LIBERTYVILLE AND
            WADSWORTH RD IN BEACH PARK.

1225 AM     FLASH FLOOD      BOURBONNAIS             41.16N 87.88W
06/12/2004                   KANKAKEE           IL   TRAINED SPOTTER

            STREET FLOODING AT RT. 45 AND IL 102.

1218 AM     FLASH FLOOD      PLAINFIELD              41.62N 88.20W
06/12/2004                   WILL               IL   TRAINED SPOTTER

            8 TO 10 INCHES OF WATER ON THEODORE RD. EAST OF COUNTY
            LINE RD.

1215 AM     FLASH FLOOD      FRANKFORT               41.50N 87.84W
06/12/2004                   WILL               IL   EMERGENCY MNGR

            FLOODING AND PEA SIZED HAIL AT HARLEM RD. AND RT. 30.

1208 AM     TSTM WND DMG     JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   LAW ENFORCEMENT

            POWER LINES DOWN AT INTERSECTION OF RAYNOR AVE. AND
            RICHMOND ST.

1206 AM     FLOOD            JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   AMATEUR RADIO

            RESIDENTIAL BASEMENT FLOODING IN THE AREA OF MORAN AND
            CLEMENT RDS.

1205 AM     LIGHTNING        ELWOOD                  41.41N 88.11W
06/12/2004                   WILL               IL   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON REDWOOD RD.

1205 AM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/12/2004                   WILL               IL   LAW ENFORCEMENT

            MULTIPLE FLOODED VEHICLES ON BRIGGS ST BETWEEN SPENCER
            AND LARAWAY RDS.

1200 AM     FLASH FLOOD      FOX RIVER GROVE         42.20N 88.22W
06/12/2004                   MCHENRY            IL   TRAINED SPOTTER

            STREET FLOODING ON RT. 14 FROM THE FOX RIVER TO RT. 22,
            CONTINUING 2 MILES EAST.

1156 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND SUBMERGED VEHICLE AT INTERSECTION OF
            HENDERSON AND WASHINGTON RDS.

1150 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND 2 SUBMERGED VEHICLES ON US-30 EAST OF
            BRIGGS RD. AT THE RAILROAD VIADUCT.

1140 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND SUBMERGED VEHICLE ON CENTER ST.
            ON-RAMP TO EASTBOUND I-80.

1138 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AND SUBMERGED VEHICLES AT INTERSECTION OF
            S. CHIGAGO AND PATTERSON RDS.

1138 PM     FLASH FLOOD      PLAINFIELD              41.62N 88.20W
06/11/2004                   WILL               IL   TRAINED SPOTTER

            STREET FLOODING AT CATON FARM AND DRAUDEN RDS.

1130 PM     FLASH FLOOD      PLAINFIELD              41.62N 88.20W
06/11/2004                   WILL               IL   AMATEUR RADIO

            STREET FLOODING AT INTERSECTION OF CATON FARM RD. AND
            DRAUDEN RD. 0.85 INCHES OF RAIN IN 1 HR.

1130 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING. PORTIONS OF MANY ROADWAYS
            INCLUDING MADISON, CENTER, SPRINGFIELD AND GLENWOOD RDS.
            UNDER WATER.

1125 PM     HAIL             DE KALB                 41.93N 88.75W
06/11/2004  0.75 INCH        DE KALB            IL   LAW ENFORCEMENT

            REPORTED ON NIU CAMPUS BY CAMPUS POLICE.

1125 PM     HAIL             LOCKPORT                41.59N 88.05W
06/11/2004  1.00 INCH        WILL               IL   TRAINED SPOTTER

            REPORTED AT RT. 7 AND MADISON ST.

1121 PM     LIGHTNING        JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            HOUSE HIT BY LIGHTNING AT INTERSECTION OF PRESTIGE AND
            MASON RDS.

1121 PM     LIGHTNING        JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            HOUSE HIT BY LIGHTNING AT INTERSECTION OF PRESTIGE AND
            MASON RDS.

1115 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AT THE INTERSECTION OF BRIGGS RD. AND RT.
            52.

1115 PM     FLASH FLOOD      JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            STREET FLOODING AT INTERSECTION OF BRIGGS RD. AND RT. 52.

1045 PM     HAIL             4 NE LEMONT             41.71N 87.94W
06/11/2004  0.88 INCH        COOK               IL   TRAINED SPOTTER

1045 PM     HAIL             4 NE LOCKPORT           41.63N 87.99W
06/11/2004  0.88 INCH        WILL               IL   TRAINED SPOTTER

1034 PM     TSTM WND DMG     JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            POWER LINES DOWN AT INTERSECTION OF MARQUETTE AND
            GLENWOOD.

1034 PM     TSTM WND DMG     JOLIET                  41.53N 88.12W
06/11/2004                   WILL               IL   LAW ENFORCEMENT

            POWER LINES DOWN AT THE INTERSECTION OF MARQUETTE AND
            GLENWOOD RD.

1030 PM     HAIL             4 NW MANHATTAN          41.47N 88.04W
06/11/2004  0.88 INCH        WILL               IL   LAW ENFORCEMENT

0930 PM     HAIL             2 SE ROSCOE             42.40N 88.98W
06/11/2004  1.00 INCH        WINNEBAGO          IL   CO-OP OBSERVER

0801 PM     HAIL             10 NW ROCKFORD          42.37N 89.20W
06/11/2004  0.75 INCH        WINNEBAGO          IL   EMERGENCY MNGR

            1 MILE NORTH OF SHIRLAND

0751 PM     HAIL             ROCKFORD                42.27N 89.06W
06/11/2004  0.88 INCH        WINNEBAGO          IL   EMERGENCY MNGR

            DIME SIZE HAIL SOUTHWEST SIDE OF ROCKFORD AND NICKEL SIZE
            HAIL DOWNTOWN ROCKFORD.

&&

RLB

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:50 AM ESTFlash Flood WarningLOTBenton3 hr
Jun 12, 4:28 PM ESTFlash Flood WarningLOTNewton62 min
Jun 12, 4:55 PM ESTFlash Flood WarningLOTBenton5 min
Jun 12, 5:41 PM ESTFlash Flood WarningLOTBenton64 min
Jun 11, 7:20 PM ESTSevere Thunderstorm WarningLOTOgle, Winnebago40 min
Jun 11, 7:55 PM ESTSevere Thunderstorm WarningLOTBoone, Winnebago65 min
Jun 11, 9:44 PM ESTSevere Thunderstorm WarningLOTBoone31 min
Jun 11, 9:47 PM ESTSevere Thunderstorm WarningLOTKendall, LaSalle43 min
Jun 11, 10:37 PM ESTSevere Thunderstorm WarningLOTGrundy, Kendall23 min
Jun 11, 11:09 PM ESTSevere Thunderstorm WarningLOTGrundy, Kendall, Will41 min
Jun 11, 11:25 PM ESTFlash Flood WarningLOTCook, DuPage, Grundy, Kane, Kendall, Will4 hr
Jun 12, 1:36 AM ESTSevere Thunderstorm WarningLOTIroquois24 min
Jun 12, 2:07 AM ESTFlash Flood WarningLOTIroquois4 hr
Jun 12, 2:31 AM ESTFlash Flood WarningLOTOgle3 hr
Jun 12, 2:49 AM ESTFlash Flood WarningLOTLaSalle3 hr

Nearby

Flash Flood Warnings in Indiana, 2004Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.